Amlodopine and swollen ankles - High Blood Pressu...

High Blood Pressure Support

3,772 members956 posts

Amlodopine and swollen ankles

Tugela profile image

Hello everyone.

I have been on 10mg amlodopine for about a month now. Last week i noticed/ felt a tightness of my ankles .. like i had bad sunburn and my ankle was fairly swollen. I rested with my legs up which helped but after walking about again same thing happened . This carried on for at least a week and suddenly was gone! Is this normal? Also i have been feeling like a "pricking" sensation in my chest, on the left. Should i be worried ?

Thanks!!

5 Replies

HiTugela. I have been on 5 mg Amlodipine since last June/July. I've just gone through a couple of weeks of swollen feet, ankles and legs with rash (looked like petechiae), especially on lower legs just above the ankles. The skin on my feet and heels has also been very tight with a thick band of shiny skin on the top of my feet. I have not be able to wiggle my toes properly either because they too are swollen. I stopped the Amoldipine (two days ago) and I am walking much easier this morning than I have been able to for a couple of weeks, but I am a bit suspicious that this may also be a bit of RA involved. Time will tell. I too have also been getting that "pricking" sensation (intermittently) in the left of my chest that you speak of. Don't know what that is all about!

Tugela profile image
Tugela in reply to springcross

Thanks for the reply. I never stopped the meds but my swelling has gone (feel like i imagined it!) Still got the "pricking" every now

And then.

springcross profile image
springcross in reply to Tugela

I'm glad it's OK now for you and hope it continues. It's a shame I have this as the Amlodipine was controlling my BP a treat.

I have had both of those symptoms.I was put on ramipril at the same time so difficult to pin which one was responsible.My ankles are OK now as I went down to 5mg but I still get a bit of burning on the left chest on occasions.

Leg swelling is a very common side effect of amlodipine. If it has subsided you should be ok. As far as the prickling chest symptoms I can’t speak to those but it’s worth seeing your doctor about them. Good luck!

You may also like...